Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 316, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 13, 2012, 11:18 PM CDT for Douglas County, Ozark County, Taney County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 11:18 PM CDT (04:18 UTC)
- Expired
- Oct 14, 2012, 12:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
| Oct 13, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
227
WUUS53 KSGF 140418
SVRSGF
MOC067-153-213-140515-
/O.NEW.KSGF.SV.W.0316.121014T0418Z-121014T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
OZARK COUNTY IN SOUTHWEST MISSOURI...
EASTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1215 AM CDT
* AT 1114 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 31 MILES NORTHWEST OF GAINESVILLE TO 27 MILES
WEST OF GAINESVILLE TO 32 MILES WEST OF GAINESVILLE...AND MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...BRADLEYVILLE...BRIXEY...BROWNBRANCH...DORA...
GAINESVILLE...GENTRYVILLE...HARDENVILLE...ISABELLA...LONG RUN...
NOBLE...PONTIAC...PROTEM...ROCKBRIDGE...ROME...RUETER...SQUIRES...
SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...THORNFIELD...UDALL...
WASOLA...WILLHOIT AND ZANONI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3681 9294 3681 9292 3681 9291 3687 9291
3693 9210 3649 9213 3650 9303
TIME...MOT...LOC 0418Z 265DEG 32KT 3680 9289 3668 9287
3651 9295
HAIL...<.75IN
WIND...60 MPH
$$
WISE5 follow-up statements
628
WWUS53 KSGF 140428
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1128 PM CDT SAT OCT 13 2012
MOC067-153-213-140515-
/O.CON.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
DOUGLAS MO-OZARK MO-TANEY MO-
1128 PM CDT SAT OCT 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
TANEY...OZARK AND SOUTHERN DOUGLAS COUNTIES UNTIL 1215 AM CDT...
AT 1123 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 27 MILES NORTHWEST OF GAINESVILLE TO 23 MILES
WEST OF GAINESVILLE TO 27 MILES WEST OF GAINESVILLE...AND MOVING EAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...BRADLEYVILLE...BRIXEY...BROWNBRANCH...DORA...
GAINESVILLE...GENTRYVILLE...HARDENVILLE...ISABELLA...LONG RUN...
NOBLE...PONTIAC...PROTEM...ROCKBRIDGE...ROME...RUETER...SQUIRES...
SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...THORNFIELD...UDALL...
WASOLA...WILLHOIT AND ZANONI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3681 9294 3681 9292 3681 9291 3687 9291
3693 9210 3649 9213 3650 9303
TIME...MOT...LOC 0428Z 265DEG 32KT 3682 9277 3669 9278
3653 9285
HAIL...<.75IN
WIND...60 MPH
$$
WISE658
WWUS53 KSGF 140434
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT SAT OCT 13 2012
MOC213-140444-
/O.CAN.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
TANEY MO-
1134 PM CDT SAT OCT 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TANEY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3688 9277 3689 9274 3693 9210 3649 9213
3650 9277
TIME...MOT...LOC 0434Z 265DEG 32KT 3688 9265 3670 9271
3656 9278
$$
MOC067-153-140515-
/O.CON.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
DOUGLAS MO-OZARK MO-
1134 PM CDT SAT OCT 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OZARK AND
SOUTHERN DOUGLAS COUNTIES UNTIL 1215 AM CDT...
AT 1132 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 23 MILES NORTHWEST OF GAINESVILLE TO 18 MILES
WEST OF GAINESVILLE TO 21 MILES WEST OF GAINESVILLE...AND MOVING EAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...BRIXEY...DORA...GAINESVILLE...GENTRYVILLE...
HARDENVILLE...ISABELLA...LONG RUN...NOBLE...PONTIAC...ROCKBRIDGE...
ROME...SQUIRES...SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...
THORNFIELD...UDALL...WASOLA...WILLHOIT AND ZANONI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3688 9277 3689 9274 3693 9210 3649 9213
3650 9277
TIME...MOT...LOC 0434Z 265DEG 32KT 3688 9265 3670 9271
3656 9278
HAIL...<.75IN
WIND...60 MPH
$$
WISE221
WWUS53 KSGF 140441
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 PM CDT SAT OCT 13 2012
MOC067-153-140515-
/O.CON.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
DOUGLAS MO-OZARK MO-
1141 PM CDT SAT OCT 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN OZARK
AND SOUTHEASTERN DOUGLAS COUNTIES UNTIL 1215 AM CDT...
AT 1137 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CENTRAL DOUGLAS COUNTY TO NORTHWESTERN OZARK
COUNTY TO EXTREME WEST CENTRAL OZARK COUNTY...AND MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
BRIXEY...DORA...GENTRYVILLE...LONG RUN...NOBLE...ROCKBRIDGE...
SQUIRES...SYCAMORE...THORNFIELD...WASOLA...WILLHOIT AND ZANONI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3661 9277 3689 9267 3693 9210 3664 9212
TIME...MOT...LOC 0441Z 265DEG 32KT 3688 9257 3678 9261
3662 9270
HAIL...<.75IN
WIND...60 MPH
$$604
WWUS53 KSGF 140500
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 AM CDT SUN OCT 14 2012
MOC067-153-140515-
/O.CON.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
DOUGLAS MO-OZARK MO-
1200 AM CDT SUN OCT 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN OZARK
AND SOUTHEASTERN DOUGLAS COUNTIES UNTIL 1215 AM CDT...
AT 1155 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CENTRAL DOUGLAS COUNTY TO CENTRAL OZARK
COUNTY...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
BRIXEY...DORA...GENTRYVILLE...ROCKBRIDGE...SYCAMORE...WILLHOIT AND
ZANONI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LAT...LON 3662 9262 3690 9248 3693 9210 3664 9212
TIME...MOT...LOC 0459Z 265DEG 32KT 3689 9238 3680 9242
3664 9251
HAIL...<.75IN
WIND...60 MPH
$$
CRAMER338
WWUS53 KSGF 140511
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 AM CDT SUN OCT 14 2012
MOC067-153-140521-
/O.EXP.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
DOUGLAS MO-OZARK MO-
1211 AM CDT SUN OCT 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OZARK AND
SOUTHEASTERN DOUGLAS COUNTIES WILL EXPIRE AT 1215 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3662 9262 3690 9248 3693 9210 3664 9212
TIME...MOT...LOC 0511Z 265DEG 32KT 3690 9225 3681 9229
3665 9238
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 10:14 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 13, 10:14 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1014 PM CDT SAT OCT 13 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... THE QUASI LINEAR CONVECTIVE SYSTEM THAT IS NOW MOVING INTO THE LAKE OF THE OZARKS REGION SHOULD CONTINUE TO SLOWLY WEAKEN AS IT OUTRUNS BETTER INSTABILITY. GIVEN THAT THE QLCS EXTENDS BACK INTO SOUTHWESTERN MISSOURI...THINK THE SEVERE THREAT WILL PERSIST INTO SOUTH CENTRAL MISSOURI GIVEN THAT INSTABILITY IS GREATER DOWN THERE. MEANWHILE...STRONG UPPER LEVEL ENERGY IS NOW BEGINNING TO EJECT OUT OF THE SOUTHERN PLAINS. STRONG ASCENT/MID LEVEL COOLING IS NOW OVERSPREADING THE COLD FRONT JUST WEST OF THE INTERSTATE 35 CORRIDOR. THIS ASCENT WILL BEGIN TO OVERTAKE THE BACK EDGE OF THE CURRENT CONVECTION IN THE NEXT 2 TO 4 HOURS. WE ARE THEREFORE EXPECTING SOME REDEVELOPMENT OF CONVECTION RIGHT ALONG THE BACK EDGE OF THE CURRENT CONVECTION ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI. ALL CONVECTION TONIGHT WILL CONTINUE TO HAVE A STRAIGHT LINE WIND THREAT WITH ANY ESTABLISHED BOW STRUCTURES. ADDITIONALLY...LOW LEVEL SHEAR WILL CONTINUE TO BE FAVORABLE FOR MESOVORTEX DEVELOPMENT WITH ANY BOWS SURGING TO THE NORTHEAST. FINALLY...WE WILL CONTINUE TO MONITOR THE HYDRO THREAT ACROSS WESTERN MISSOURI GIVEN HEAVY RAINFALL FROM THE PAST COUPLE OF DAYS. ANY ADDITIONAL TRAINING OF THUNDERSTORMS WILL LIKELY PRODUCE FLASH FLOODING. THE CURRENT SUITE OF PRODUCTS COVERS ALL OF THESE CONCERNS WELL. SCHAUMANN && .DISCUSSION... /ISSUED 335 PM CDT SAT OCT 13 2012/ SHORT TERM (TONIGHT THROUGH TUESDAY)... CURRENTLY...BROAD WARM SECTOR HAS OVERSPREAD THE REGION TODAY. AN AXIS OF WARM ADVECTION SHOWERS AND THUNDERSTORMS EXTENDS FROM NORTHEAST MISSOURI SOUTHWESTWARD...CLIPPING THE NORTHWESTERN THIRD OF THE OUTLOOK AREA...AND HEADING INTO CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. MILD/WARM AND HUMID CONDITIONS HAVE BEEN OBSERVED ACROSS THE REGION TODAY WITH TEMPERATURES AT THIS HOUR GENERALLY IN THE UPPER 60S TO THE MIDDLE 70S. SOUTHERLY WINDS HAVE BEEN BREEZY AT TIMES...WITH A FEW GUSTS AROUND 40 MPH AT JOPLIN THIS AFTERNOON. TONIGHT/EARLY SUNDAY...VERY COMPLEX FORECAST AND SOME QUESTIONS STILL REMAIN REGARDING THE SCOPE AND SEVERITY OF THUNDERSTORMS FOR THE AREA. HAVE GENERALLY FOLLOWED THE 12Z NAM/ECMWF FOR THE SPECIFICS AS THE GFS IS MUCH TOO QUICK WITH MOVING THIS SYSTEM THROUGH THE REGION. IN FACT THE MID LEVEL TROUGH OF INTEREST IS JUST NOW MOVING INTO THE LEE OF THE CENTRAL ROCKIES WITH A DRY LINE/COLD FRONT STRUCTURE OVER WESTERN KANSAS AND THE PANHANDLES OF OKLAHOMA AND TEXAS. NEEDLESS TO SAY...THERE IS STILL SOME REAL ESTATE FOR THIS STORM SYSTEM TO TRAVEL. LARGE SCALE LIFT ANCHORED BY A COUPLED UPPER LEVEL JET STRUCTURE HAS RESULTED IN A RATHER WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE PLAINS INTO THE MIDWEST SO FAR TODAY. WILL HAVE TO CONTINUE TO WATCH HOW THIS ACTIVITY BEHAVES...IF IT CAN PERSIST WELL INTO THE EVENING IT MAY HAVE AN AFFECT ON EXPECTED INSTABILITY VALUES. OVER THE PAST HOUR OR TWO... THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG THE DRY LINE/COLD FRONT ACROSS WESTERN OKLAHOMA IN RESPONSE TO THE UPPER LEVEL TROUGH PROGRESSING EAST. WILL NEED TO MAINTAIN A CLOSE EYE ON THE ACTIVITY ALONG THE DRY LINE/COLD FRONT AS IT WILL LIKELY BE THE ORIGINS OF A CONVECTIVE COMPLEX THAT WILL MOVE WEST TO EAST ACROSS THE AREA LATER THIS EVENING AND OVERNIGHT. EXPECTED SHEAR AND DYNAMICS ASSOCIATED WITH THIS SYSTEM ARE REALLY NO DIFFERENT FROM THE PAST FEW FORECASTS. DEEP LAYER SHEAR SUPPORTS ORGANIZED THUNDERSTORMS AND LOW LEVEL SHEAR WILL INCREASE THIS EVENING AS THE LOW LEVEL JET RAMPS UP. HOWEVER INSTABILITY REMAINS THE BIGGEST QUESTION. THE BEST OPPORTUNITY FOR MIXED LAYER CAPE AROUND/JUST ABOVE 1000 J/KG WILL BE ACROSS THE WESTERN THIRD OF THE OUTLOOK AREA...WITH VALUES DECREASING WITH TIME AND TO THE EAST (ROUGHLY 500 - 750 J/KG). WITH THE UPPER TROUGH TENDING TO OVERTAKE THE SLOW MOVING SURFACE FRONT...SHEAR MAY MAINTAIN A GOOD ENOUGH ANGLE TO THE SURFACE FRONT TO SUPPORT A MIXED MODE OF THUNDERSTORM TYPES. AS THUNDERSTORMS OVER KANSAS AND OKLAHOMA BECOME MORE ORGANIZED...CONGEAL AND DEVELOP A COLD POOL...THERE WILL BE A TRANSITION TO A LINEAR MODE...HOWEVER WE CANNOT RULE OUT A FEW EMBEDDED SUPERCELLS WITH IN THE LARGER LINE SEGMENTS. WILL NEED TO KEEP A CLOSE EYE ON HOW MESOSCALE TRENDS CHANGE AS WELL AS HOW THE CONVECTION TO OUR WEST EVOLVES WITH TIME. THE END RESULT...NOT MUCH CHANGE IN THE EXPECTED IMPACTS. STRAIGHT LINE WINDS ARE THE PRIMARY IMPACT. A FEW TORNADOES REMAIN POSSIBLE...WITH THE BETTER OPPORTUNITY FOR AREAS NEAR THE MO/KS STATE LINE. AT THIS TIME...TIMING FOR EXTREME SE KS AND W MO IS 7 PM TO 11 PM...FOR THE HIGHWAY 65 CORRIDOR 11 PM TO 4 AM...AND THE EASTERN OZARKS AFTER 4 AM. WE CONTINUE TO EXPECT A GRADUAL DECREASE IN INTENSITY OF THUNDERSTORMS OVERNIGHT...PARTICULARLY OVER THE EASTERN OZARKS (WIND BEING THE MAIN RISK). SHOWERS WILL LINGER ACROSS THE EASTERN PORTIONS OF THE OUTLOOK AREA INTO SUNDAY MORNING. SUNDAY AFTERNOON THROUGH TUESDAY...GRADUAL CLEARING WILL OCCUR FROM WEST TO EAST SUNDAY AFTERNOON AS THE UPPER LEVEL SYSTEM EXITS STAGE EAST. MAIN CHANGE BEHIND THIS FRONT IS USHER IN A DRIER AIRMASS. IN THE UPPER LEVELS...RIDGING WILL TAKE HOLD EARLY IN THE WEEK AND TEMPERATURES WILL REMAIN AT/ABOVE AVERAGE. GAGAN LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... 12Z SUITE OF MEDIUM RANGE MODELS IN GENERAL AGREEMENT FOR THE FIRST HALF OF THE EXTENDED...WITH INCREASING SPREAD IN SOLUTIONS NOTED FOR FRIDAY AND SATURDAY. UPPER PATTERN WILL TRANSITION TO NORTHWEST FLOW DURING THE MIDWEEK TIME FRAME WITH A DISTURBANCE EXPECTED WEDNESDAY/WEDNESDAY NIGHT. RUN TO RUN CONTINUITY WITH THIS DISTURBANCE HAS BEEN PRETTY GOOD AND WILL MAINTAIN HIGH CHANCE POPS FOR THIS FRONTAL PASSAGE. PATTERN THEN TRANSITIONS TO A POSITIVE PNA STRUCTURE WITH RIDGING OVER THE WESTERN STATES AND TROUGHING OVER THE EASTERN STATES. THERE IS DISAGREEMENT AMONG MODEL OUTPUT REGARDING THE EXACT POSITION OF THIS TROUGH OVER THE EASTERN CONUS. THE 00Z ECMWF INDICATES A CLOSED LOW LINGERING JUST EAST OF THE AREA THROUGH SATURDAY...WHILE THE GFS/GEM/UKMET KEEP MORE OF AN OPEN WAVE AND HAVE THE TROUGH SLOWLY BUT PROGRESSIVELY SHIFT TO THE EAST. THE END RESULT IS WE WILL EXPERIENCE A COOLING TREND...JUST HOW LONG COOLER TEMPS LINGER DEPENDS ON HOW QUICKLY THE UPPER TROUGH SHIFTS TO THE EAST. FOR NOW...WILL TAKE A MIDDLE OF THE ROAD APPROACH AND KEEP TEMPERATURES A FEW DEGREES BELOW AVERAGE FROM THURSDAY THROUGH SATURDAY. GAGAN && .AVIATION... A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH THE REGION OVERNIGHT. MVFR IS EXPECTED TO PREVAIL...BUT BRIEF PERIODS OF IFR WILL BE POSSIBLE WITH ANY STRONGER STORMS...ALONG WITH STRONG AND GUSTY WINDS. OUTSIDE OF THUNDERSTORMS...LOW LEVEL WIND SHEAR WILL ALSO PERSIST. BRISK AND GUSTY SOUTHERLY WINDS WILL CONTINUE FOR MUCH OF TONIGHT BEFORE A PASSING COLD FRONT SWITCHES WINDS TO THE WEST DURING THE PREDAWN HOURS. VFR CONDITIONS ARE THEN EXPECTED ONCE WE GET INTO SUNDAY MORNING. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 13, 10:44 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1044 PM CDT SAT OCT 13 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150345- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1044 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI THROUGH THE EARLY OVERNIGHT HOURS. MEANWHILE...A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO IMPACT THE REMAINDER OF THE MISSOURI OZARKS AND PARTS OF SOUTHEASTERN KANSAS THROUGH 1 AM. THE BACK EDGE OF THIS PRECIPITATION WILL THEN BEGIN TO SHIFT EAST ACROSS THE OUTLOOK AREA OVERNIGHT. WIND GUSTS OVER 60 MPH WILL REMAIN POSSIBLE WITH ANY LINE SEGMENTS WHICH BOW TOWARDS THE NORTHEAST. THERE WILL ALSO BE A LIMITED RISK FOR A BRIEF AND WEAK TORNADO WITH ANY OF THESE BOWING LINE SEGMENTS. THE RISK FOR FLASH FLOODING WILL ALSO PERSIST FOR MUCH OF THE NIGHT GENERALLY ALONG AND WEST OF THE INTERSTATE 44 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE NEXT WEDNESDAY...SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 4 AM ACROSS THE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Oct 13, 8:38 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT SAT OCT 13 2012
MOZ067-068-078-079-140215-
CEDAR MO-HICKORY MO-POLK MO-ST. CLAIR MO-
838 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...SOUTHEASTERN
CEDAR...SOUTHEASTERN ST. CLAIR AND SOUTHERN HICKORY COUNTIES UNTIL
915 PM CDT...
AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
HUMANSVILLE TO DUNNEGAN TO MASTERS...MOVING EAST AT 55 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3793 9318 3773 9319 3773 9318 3756 9318
3755 9362 3757 9362 3757 9371 3758 9372
3771 9367 3793 9364
TIME...MOT...LOC 0139Z 271DEG 50KT 3784 9352 3771 9354
3757 9361
WISELocal storm report, Oct 13, 8:48 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST REPUBLIC 37.12N 93.48W
10/13/2012 E60 MPH GREENE MO TRAINED SPOTTER
GUSTS ON THE WEST SIDE OF REPUBLIC.
&&
MSUTTONSpecial weather statement, Oct 13, 9:10 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 PM CDT SAT OCT 13 2012
MOZ069-080-081-140315-
CAMDEN MO-LACLEDE MO-DALLAS MO-
910 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...DALLAS AND LACLEDE
COUNTIES UNTIL 1015 PM CDT...
AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
URBANA TO URBANA TO 10 MILES SOUTHWEST OF LOUISBURG...MOVING EAST AT
50 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3807 9257 3805 9253 3802 9251 3802 9241
3771 9241 3764 9225 3757 9225 3757 9317
3773 9318 3773 9319 3790 9318 3791 9308
3809 9306 3809 9257
TIME...MOT...LOC 0210Z 270DEG 42KT 3800 9314 3785 9315
3766 9324
WISESpecial weather statement, Oct 13, 9:53 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CDT SAT OCT 13 2012
KSZ101-MOZ077-088-093-140345-
CHEROKEE KS-BARTON MO-JASPER MO-NEWTON MO-
953 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NORTHWESTERN NEWTON...
SOUTHEASTERN BARTON AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 1045 PM
CDT...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEUTRAL TO BAXTER
SPRINGS TO 12 MILES SOUTH OF BAXTER SPRINGS...MOVING NORTHEAST AT 50
MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN JASPER...NORTHWESTERN NEWTON...SOUTHEASTERN BARTON AND
SOUTHEASTERN CHEROKEE COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3716 9497 3758 9408 3729 9408 3729 9405
3716 9406 3692 9462 3700 9463 3699 9482
TIME...MOT...LOC 0253Z 238DEG 51KT 3712 9479 3703 9470
3689 9476
WISELocal storm report, Oct 13, 10:40 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD 2 ENE BATTLEFIELD 37.13N 93.33W
10/13/2012 GREENE MO LAW ENFORCEMENT
WATER RUNNING OVER THE ROAD AT THE INTERSECTION OF SCENIC
AND CARDINAL EIGHT INCHES IN DEPTH.
&&
AFOSTERLocal storm report, Oct 13, 11:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1107 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND DMG 3 ESE HALLTOWN 37.17N 93.57W
10/13/2012 GREENE MO AMATEUR RADIO
SMALL SHED AND TWO GREENHOUSES DESTROYED.
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 55 min |
| Oct 13, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 52 min |
| Oct 13, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 53 min |
| Oct 13, 7:55 PM CDT | Special Weather Statement | SGF | Lawrence | 50 min |
| Oct 13, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 33 min |
| Oct 13, 8:19 PM CDT | Tornado Warning | SGF | Lawrence | 26 min |
| Oct 13, 8:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dade, Greene, Polk | 48 min |
| Oct 13, 8:38 PM CDT | Special Weather Statement | SGF | Polk | 37 min |
| Oct 13, 8:43 PM CDT | Tornado Warning | SGF | Greene | 32 min |
| Oct 13, 9:03 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 42 min |
| Oct 13, 9:10 PM CDT | Special Weather Statement | SGF | Camden, Dallas, Laclede | 65 min |
| Oct 13, 9:24 PM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 5 hr |
| Oct 13, 9:39 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 25 min |
| Oct 13, 9:53 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| Oct 13, 9:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 33 min |
| Oct 13, 10:16 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Oct 13, 10:16 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 29 min |
| Oct 13, 10:41 PM CDT | Flash Flood Warning | SGF | Webster | 5 hr |
| Oct 14, 3:56 AM CDT | Areal Flood Warning | SGF | Greene, Webster | 9 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.